• AuntD's Avatar

    AuntD started following

  • AuntD's Avatar

    AuntD asked a questionBreast Cancer

    Arimidex and Thumb Pain

    6 answers
    • MillieS's Avatar
      MillieS

      I have bone and joint pain with arimidex. I also have had some swelling in my ankles. My onco suggested turmeric supplement to help with the pain.I will be starting it tomorrow so will post if it helps.

      over 3 years ago
    • Topazcat's Avatar
      Topazcat

      I have had thumb pain and trigger finger in the thumb and 3rd finger of both hands. I am also on Arimidex. Also severe pain in both hips. I saw an orthopedic doctor and he injected cortisone into thumb. It feels great now!

      over 3 years ago
    • nonnie917's Avatar
      nonnie917

      Your doctor is right. It is trigger finger. I had surgery on my right thumb 3 years ago for the very same reason you are facing now. Not only that, but I now have it in my left thumb and its getting worse, but I can't have anymore surgeries for a while. My blood count is so low that my GP thinks if I got through my last surgery I am going to have to have some blood. So I left a message for my breast surgeon that maybe we should wait until my red cells pick back up before we do the last surgery. I certainly don't want a blood transfusion or blood added while they are doing surgery on me. So get the surgery on that thumb before you can't move it at all which is what happened to me. It is a simple in and out and doesn't even hurt. Hope this helps?

      over 3 years ago
  • AuntD's Avatar

    AuntD wrote on mtoori's wall

    Will keep you in my thoughts and prayers! Am on Arimidex currently. My sister was diagnosed at stage IV as well, she waited several months after discovering her lump before seeking medical treatment. Wondering if you had any signs/symptoms, etc...

  • AuntD's Avatar

    AuntD asked a questionBreast Cancer

    I am now on Arimidex and have alot of joint pain in the thumbs and finger, then my jaw and was diagnosed with Trigeminal Neuralgial.

    7 answers
    • ElsaG's Avatar
      ElsaG

      I experienced a lot of joint pain and muscle pain as well on Arimidex. At the suggestion of my oncologist I took a sick leave from work when I was struggling to deal with it and a very stressful job. On a positive side, as soon as I was done with my time on Arimidex, the joint and muscle pain subsided almost immediately just as my Dr. had said it would.

      over 3 years ago
    • attypatty's Avatar
      attypatty

      Dear AuntD:
      Arimidex can cause horrible side effects - joint pain, trigger finger, fatigue to name a few, all of which I experienced. There are other AIs - Femara and Aromasin are two that do the same thing as the Arimidex. There is another AI (Faslodex) but it is administered as a shot once a month. Talk to your oncologist about switching to another AI. I tried Aromasin and had far less pain and side effects. I had to give it up due to an allergic reaction, so now I am on Femara. The Arimidex put me in such pain that my onc said I didn't have to put up with it. After all, this is a 5-year marathon and you have to be able to endure it. The Femara has some side effects similar to Arimidex but not nearly as bad. So talk to your onc and demand to try one of the others. Arimidex can be absolutely horrible and I think we al are started on it because it is the cheapest drug. But there are alternatives and you should demand to try others to see if you experience less pain. Sometimes, we have to be our own best advocates. Good luck and
      Fight On,
      Attypatty

      over 3 years ago
    • KimG's Avatar
      KimG

      I take tamoxifen and it never dawned on me that it could be causing my thumb, finger, wrist pain. Thanks for asking that question. I'm taking it to my oncologist my next appt at the end of the month. I have always had TMJ with my jaw. It's a pain-no pun intended kimg09

      over 3 years ago
  • AuntD's Avatar
  • AuntD's Avatar

    AuntD wrote on Statto's wall

    Hi - my name is Diane, I'm 49 years old and I also live in Seminole. I had bilateral mestectomy in Sept 2011, went through 6 months of chemo and 28 rad treatments, the breast cancer had spread to 3 of my lymphs and into the tissue. I finished the radiation in June and now am on Arimidex, Neurontin for Neuropathy, finished Lympedema and Physicial Therapy a few weeks ago. I am still SO tired and have alot of joint pain. I've worked throughout all but still part time. I haven't had the crying spells but I do feel moody and down in the dumps alot - I've been thinking it's kind of like post tramatic stress syndrome in a sense. I just wonder when I'll be me again! I can't do reconstruction for about a year but not even sure if I will, I'm scared it will mask any reoccurance. Do you feel like yourself yet?